• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Weight loss on withdrawal from Anti-Psychotics

H

HumbleHubby

Well-known member
Joined
Jan 19, 2020
Messages
134
Location
Essex
Hi guys,

I just wanted to tell you my experience.

I have been on anti-psychotics and anti depressants since June last year (Risperidone and Sertraline). My weight dramatically increased I was 80kg and 7 weeks ago I was 108/109kg. The psych says the drugs do not induce weight gain, however, I believe it does based on experience alone.

I have been advised in my last psych session to taper off the anti-psychotic and I have been off them completely for 3 weeks now.

I am pleased to report my weight has now dropped from 108/109kg to 103kg, it's the lightest I have been this year I believe. I am looking forward to the gym opening and losing more weight.

Don't get me wrong walking the dog everyday for 30 minutes has helped me get out of the house and there of course external factors as well causing natural weight gain but once the gym is open I can finally start a decent exercise regime.

I am looking to stop Sertraline in my next psych review on 31st July and I believe this will also help to reduce the weight too. I am concious I am 32 this year and I am not getting younger so my body has started fighting back (fair play). Of course I have lowered my calorie count each day too, which does help.

My main point is though I am glad to be off the AP and starting to see the result by losing weight.
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
17,913
Location
England
Glad to hear your losing the weight. I to have gained loads however I can't come off mine.
Well done for coming off with psychiatric support, very wise to do.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
16,304
Well done.


I have been on antipshycotic since 2007, and I wished to return to fitness, then I had stress p roblems come and go, and I gained weight, anyway, once I sorted out the s tress, I resumed fitness working out again.

I am pleased and happier with exisiting branded of med.


I am weighing around about 9 and 3 quarters, of s tone, and also I dropped a waist measurement, from 36 and a half, down to 35 inches, very surprising that was, so i 'm very happier.


Have a good hopeful week weight loss achievement wise.


Best regards.
 
JSUMN

JSUMN

Member
Joined
Jul 12, 2020
Messages
11
Location
Tennessee, United States
I was misdiagnosed as schizophrenic after a manic episode in my freshman year of uni, and was put on 2mg of risperidone, on which I gained 70 lbs. As soon as I was taken off of it by a new psychiatrist (who said she considered it malpractice that I was placed on it in the first place), I began losing weight and have now lost 50 lbs.
 
H

HumbleHubby

Well-known member
Joined
Jan 19, 2020
Messages
134
Location
Essex
I was misdiagnosed as schizophrenic after a manic episode in my freshman year of uni, and was put on 2mg of risperidone, on which I gained 70 lbs. As soon as I was taken off of it by a new psychiatrist (who said she considered it malpractice that I was placed on it in the first place), I began losing weight and have now lost 50 lbs.
Hi JSUMN, how long from when you stopped taking APs did you lose the weight?
 
Similar threads
Thread starter Title Forum Replies Date
U Taking quetiapine and needing weight loss advice. Psychiatric Drugs/Medications 6
D Big weight gain- olanzapine and venlafaxine experiences? Psychiatric Drugs/Medications 5
Linda1989 I just cant lose weight on medication Psychiatric Drugs/Medications 15
dangergone Anti-psychotics and Weight Gain Psychiatric Drugs/Medications 7
AnxiousE Anyone gain weight on Gabapentin? Psychiatric Drugs/Medications 8
anex Sertraline and nausea/loss of appetite Psychiatric Drugs/Medications 3
R Withdrawal from antipsychotics Psychiatric Drugs/Medications 3
C Citalopram tapering withdrawal fears Psychiatric Drugs/Medications 2
W Olanzapine withdrawal and insomnia Psychiatric Drugs/Medications 13
C Seeking Benzodiazepine Taper/Withdrawal Specialist in my area Psychiatric Drugs/Medications 5
D Risperidone Withdrawal? Psychiatric Drugs/Medications 4
S Worried about withdrawal symptoms Psychiatric Drugs/Medications 3
S Sertraline withdrawal Psychiatric Drugs/Medications 3
C Citalopram withdrawal Psychiatric Drugs/Medications 4
L Benzo withdrawal pls Psychiatric Drugs/Medications 3
Faith198 Does this sound like Prozac withdrawal? Psychiatric Drugs/Medications 6
L Clopixol withdrawal Psychiatric Drugs/Medications 3
G Sexual side effects from Citalopram Withdrawal Psychiatric Drugs/Medications 7
J Quetiapine for tinnitus-induced insomnia; withdrawal/ side effects and tapering help Psychiatric Drugs/Medications 1
H Withdrawal effects from Effexor to Viibryd Psychiatric Drugs/Medications 13

Similar threads

Top